How do I reduce nausea?
Jul 1, 2002
I have been on Kaletra, Videx & Viread for 6mos and cannot suppress the nausea which occurs stongly after taking meds and mildly throughout the day. I eat healthy foods and briskly walk 1 hr every other day. Do you have any helpful suggestions? Meds are working great= cd4-464, vl-ud.
Response from Dr. Boyle
Nausea with medications can be one of the most difficult symptoms to deal with. First, you should be evaluated, as I am sure you have been, to make sure that there is nausea is not a sign of some toxicity. After that, you should try medicatios that might help with the nausea. I am sure you have tried one of he phenothiazines, i.e., Compazine (prochlorperazine) and Phenergan(promethazine), and perhaps Reglan (metoclopromide). If those haven't worked, then you might give Marinol (dronabinol) a try, either alone or in combination with one of the phenothiazines. I've had some success with this approach, however, if that doesn't work, you might try either Kytril (granisetron) or Zofran (ondansetron), again either alone or in combiantion with the other agents. If none of this works, and that would be uncommon, and the nausea remains a major problem, you might have to consider changing regimens. Good Luck.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.